Alert archive / Montana / Flood Watches in 2017
Flood Watch 3, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at Jun 10, 2017, 2:03 PM MDT for Lemhi County, Idaho; 8 counties in Montana. It took effect at Jun 12, 2017, 3:00 PM MDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2017, 2:03 PM MDT (20:03 UTC)
- In effect from
- Jun 12, 2017, 3:00 PM MDT
- Expired
- Jun 13, 2017, 6:30 PM MDT
- In force
- 28 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 60 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WGUS65 KMSO 102003 FFAMSO Flood Watch National Weather Service Missoula MT 203 PM MDT Sat Jun 10 2017 MTZ006-007-112015- /O.NEW.KMSO.FA.A.0003.170613T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- 203 PM MDT Sat Jun 10 2017 ...FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... The National Weather Service in Missoula has issued a * Flood Watch for a portion of west central Montana. * From Monday evening through late Tuesday night. * Areas of concern include: Area small streams and creeks including near Butte, Drummond, Philipsburg, and Anaconda. * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. * Area small streams and creeks will likely see rapid rises, and may rise to near or above bankfull Tuesday. Minor flooding is possible. * The Clark Fork River near Drummond may reach minor flood stage Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
6 follow-up statements
495 WGUS65 KMSO 111752 FFAMSO Flood Watch National Weather Service Missoula MT 1152 AM MDT Sun Jun 11 2017 IDZ010-122100- /O.EXA.KMSO.FA.A.0003.170613T0000Z-170614T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Eastern Lemhi County- 1152 AM MDT Sun Jun 11 2017 ...FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... The National Weather Service in Missoula has expanded the * Flood Watch to include a portion of east central Idaho. * From Monday evening through late Tuesday night * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. * Areas of concern include: Area small streams and creeks including near Salmon and North Fork. * Area small streams and creeks will likely see rapid rises, and may rise to near or above bankfull Tuesday. Minor flooding is possible. * The Salmon River near Salmon, Idaho will continue in minor flood stage, and may reach moderate flood stage by Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MTZ006-007-122100- /O.CON.KMSO.FA.A.0003.170613T0000Z-170614T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- 1152 AM MDT Sun Jun 11 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... The Flood Watch continues for * a portion of west central Montana. * From Monday evening through late Tuesday night * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. * Areas of concern include: Area small streams and creeks including near Butte, Drummond, Philipsburg, and Anaconda. * Area small streams and creeks will likely see rapid rises, and may rise to near or above bankfull Tuesday. Minor flooding is possible. * The Clark Fork River near Drummond may reach minor flood stage Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
066 WGUS65 KMSO 121027 FFAMSO Flood Watch National Weather Service Missoula MT 427 AM MDT Mon Jun 12 2017 MTZ005-122200- /O.EXA.KMSO.FA.A.0003.170613T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Missoula/Bitterroot Valleys- 427 AM MDT Mon Jun 12 2017 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... The National Weather Service in Missoula has expanded the * Flood Watch to include a portion of west central Montana. * From this evening through late Tuesday night * Areas of concern include: Area small streams and creeks in and around the Missoula and Bitterroot valleys. * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ IDZ010-MTZ006-007-122200- /O.CON.KMSO.FA.A.0003.170613T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Eastern Lemhi County-Bitterroot/Sapphire Mountains- Butte/Blackfoot Region- 427 AM MDT Mon Jun 12 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY NIGHT... The Flood Watch continues for * portions of east central Idaho and west central Montana. * From this evening through late Tuesday night * Areas of concern include: Area small streams and creeks including near Butte, Drummond, Philipsburg, and Anaconda. * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
731 WGUS65 KMSO 121704 FFAMSO Flood Watch National Weather Service Missoula MT 1104 AM MDT Mon Jun 12 2017 IDZ009-140000- /O.EXB.KMSO.FA.A.0003.170612T2100Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Lemhi County- 1104 AM MDT Mon Jun 12 2017 ...FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... The National Weather Service in Missoula has expanded the * Flood Watch to include a portion of east central Idaho. * From 3 PM MDT this afternoon through late Tuesday night * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. * The Salmon River road may be susceptible to flash flooding this evening through Tuesday. * Rapid rises on small creeks likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MTZ007-140000- /O.EXT.KMSO.FA.A.0003.170612T2100Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Butte/Blackfoot Region- 1104 AM MDT Mon Jun 12 2017 ...FLOOD WATCH NOW IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... The Flood Watch is now in effect for * a portion of west central Montana. * From 3 PM MDT this afternoon through late Tuesday night * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. * Rapid rises on area small creeks. Creeks of concern include Cottonwood Creek near Deer Lodge, Blacktail Creek near Butte, Flint Creek near Philipsburg, and many other small creeks throughout the area. * Clark Fork river near Drummond is expected to rise to near flood stage by Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ IDZ010-140000- /O.EXT.KMSO.FA.A.0003.170612T2100Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Eastern Lemhi County- 1104 AM MDT Mon Jun 12 2017 ...FLOOD WATCH NOW IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... The Flood Watch is now in effect for * a portion of east central Idaho. * From 3 PM MDT this afternoon through late Tuesday night * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. * Rapid rises on small creeks throughout Lemhi County. Highway 93 may be susceptible to flash flooding due to rapid run off. * Rapid rises on the Lemhi River will bring the river levels above flood stage as early as Monday night. * Salmon River will continue to rise, and is expected to reach moderate flood stage by Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MTZ005-006-140000- /O.EXT.KMSO.FA.A.0003.170612T2100Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- 1104 AM MDT Mon Jun 12 2017 ...FLOOD WATCH NOW IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... The Flood Watch is now in effect for * a portion of west central Montana. * From 3 PM MDT this afternoon through late Tuesday night * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. * Rapid rises on area small creeks. * Rapid river rises expected on the Bitterroot River and Rock Creek. Noticeable river rise expected on the Clark Fork River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
486 WGUS65 KMSO 130414 FFAMSO Flood Watch National Weather Service Missoula MT 1014 PM MDT Mon Jun 12 2017 MTZ007-132300- /O.CON.KMSO.FA.A.0003.000000T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Butte/Blackfoot Region- 1014 PM MDT Mon Jun 12 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... The Flood Watch continues for * a portion of west central Montana. * Through late Tuesday night * Rapid rises of area mainstem rivers by several feet. Some rivers could rise to minor flood stage by Wednesday or Thursday. * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. && $$ IDZ009-010-132300- /O.CON.KMSO.FA.A.0003.000000T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Lemhi County-Eastern Lemhi County- 1014 PM MDT Mon Jun 12 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... The Flood Watch continues for * a portion of east central Idaho. * Through late Tuesday night * The Salmon River Road may be susceptible to flash flooding through Tuesday. * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. && $$ MTZ005-006-132300- /O.CON.KMSO.FA.A.0003.000000T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- 1014 PM MDT Mon Jun 12 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... The Flood Watch continues for * a portion of west central Montana. * Through late Tuesday night * Rapid rises of area mainstem rivers by several feet. Some rivers could rise to minor flood stage by Wednesday or Thursday. * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. && $$
688 WGUS65 KMSO 131403 FFAMSO Flood Watch National Weather Service Missoula MT 803 AM MDT Tue Jun 13 2017 MTZ002-141200- /O.EXA.KMSO.FA.A.0003.000000T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ West Glacier Region- 803 AM MDT Tue Jun 13 2017 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Missoula has expanded the * Flood Watch to include a portion of northwest Montana. * Through late tonight * Moderate to heavy rain showers will be on the increase today and is expected peak in intensity this afternoon and evening. Precipitation amounts of 1 to 2 inches will be possible by Wednesday morning. * Periods of heavy rain could lead to rock slides and mud slides over steep terrain and mountain passes. Additionally, rapid rises of small streams and creeks in the area may lead to flooding. Please stay alert to streams and creeks near you. && $$ MTZ007-141200- /O.CON.KMSO.FA.A.0003.000000T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Butte/Blackfoot Region- 803 AM MDT Tue Jun 13 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * a portion of west central Montana. * Through late tonight * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. * Rapid rises of area mainstem rivers by several feet. Some rivers could rise to minor flood stage by Wednesday or Thursday. && $$ IDZ009-010-141200- /O.CON.KMSO.FA.A.0003.000000T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Lemhi County-Eastern Lemhi County- 803 AM MDT Tue Jun 13 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * a portion of east central Idaho. * Through late tonight * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. * The Salmon River Road may be susceptible to flash flooding through Tuesday. && $$ MTZ005-006-141200- /O.CON.KMSO.FA.A.0003.000000T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- 803 AM MDT Tue Jun 13 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * a portion of west central Montana. * Through late tonight * Moderate to heavy rain is expected to develop, with precipitation totals of 1 to 2 inches possible by Tuesday afternoon. High elevation snow melt may further increase runoff, though snow levels are expected to drop from 11000 feet to near 7000 feet by Tuesday morning. * Rapid rises of area mainstem rivers by several feet. Some rivers could rise to minor flood stage by Wednesday or Thursday. && $$
128 WGUS65 KMSO 140030 FFAMSO Flood Watch National Weather Service Missoula MT 630 PM MDT Tue Jun 13 2017 IDZ009-010-MTZ002-005>007-140130- /O.CAN.KMSO.FA.A.0003.000000T0000Z-170614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Western Lemhi County-Eastern Lemhi County-West Glacier Region- Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- Butte/Blackfoot Region- 630 PM MDT Tue Jun 13 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of east central Idaho and Montana has been cancelled. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at Jun 10, 3:38 AM MDT, 10 hours 25 minutes earlier.
Area forecast discussion, Jun 10, 3:38 AM MDT, 10 hours 25 minutes before
Area Forecast Discussion National Weather Service Missoula MT 338 AM MDT Sat Jun 10 2017 .DISCUSSION...Conditions today will be somewhat similar to what the Northern Rockies experienced yesterday. A few scattered showers and thunderstorms will again develop this afternoon, with little impacts expected. Temperatures will also run a few degrees below normal for this time of the year, with most valleys across western Montana and north-central Idaho not getting out of the 60s. Sunday will be a much nicer day, as we'll see a warming and drying trend before our very wet and cool system moves in for the start of next week. Not a lot has changed in the past 24 hours regarding the anticipated heavy precipitation event early next week. If anything, models have indicated a slowing trend, so we did slow the progression of the onset of moderate to heavy precipitation by a few hours Monday evening. We are still anticipating 1 to 2 inches of rain for a large swath of real estate across west- central and southwestern Montana, as well as for the Clearwater Mountains and Lemhi County in Idaho Monday into Tuesday. Some areas of southwestern Montana could even see more than 2 inches of rain. With the combination of expected rainfall and recent snowmelt, a noticeable rise in already swollen area rivers and streams will occur. Confidence is high for the overall pattern and general track of the low, however the location of the heaviest precipitation could still shift slightly. We'll be watching this very closely. By Wednesday afternoon forecast models quickly eject the very wet and dynamic upper level low across North Dakota and into southern Manitoba. This should present a rather rapid drying and warming trend throughout the Northern Rockies with at least a weak ridge beginning to develop. But model trends with the up stream upper level pattern evolution would suggest this drying to be brief with an active jet stream poised to spread moisture back across the region by Thursday. Fortunately this type of pattern is more supportive of showery precipitation while maintaining near normal temperatures. So creek, stream and river rises from early in the week should continue to subside. The chance for precipitation will remain in the forecast into Saturday with perhaps another brief period of drying possible late next weekend. But the overall pattern across the Pacific Ocean into the western USA should continue to support periods of wet conditions into the third week of June. && .AVIATION...Showers will continue to periodically affect KBTM and KSMN this morning, spreading northward towards KMSO and maybe even KGPI throughout the day. There will again be the threat for lightning, mainly at KMSO, KSMN and KBTM between 10/1900z and 11/0200z. Gusty west to northwest winds are also anticipated this afternoon at most airfields with occasional gusts to 25kts near the stronger thunderstorms. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Flood Watches in Montana, 2017Flood Watches in Idaho, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.